Aa
A
A
A
Close
Pain Management Community
9.83k Members
Avatar universal

Fetanyl & weight loss

I've been on Fetanyl patch about six months and have lost so much weight I look anorexic!  Very scary. I stopped taking it 6 days ago. Hoping my weight returns. I am not exaggerating at all. Any suggestions for regaining weight?  HELP!!!!!!'
2 Responses
Avatar universal
This could be a side effect of your medication. What does your Dr say about it?
I hope you did not stop putting your patches on cold turkey because this might make you sick. Do you mean that you have not used one at all in 6 days? Or, are you just cutting back? This really needs to be supervised by your Dr. You been using the patch for 6 months so you need to taper very slowly.
I'll do some research to see if this is a side effect.
Has your Dr checked your thyroid to see if your numbers are in normal range? If they're not, this can cause rapid weight loss.
I'll get back to you soon about what I find out.
547368 tn?1440541785
Hi and Welcome!

Please excuse my tardy response. I've been on vacation. Remar has offer some great suggestions, as always.

We have a member (Namnam) that has experienced the same side effect to Fentanyl - weight loss. Luckily she claimed she had weight to lose. It did level off and she didn't continue to lose weight. In time you may have experienced the same results.

I think she's been on Fentanyl for about 5 years. It's the only thing that controls her pain.

As our Remar suggested talk to your prescribing physician. If there is another opiate that is effective in controlling your pain - that may be a good option. If you have to return to the Fentanyl there are ways to increase your weight - also discuss that possibility with your physician and maybe get a dietitian involved. The newer Protein Shakes are a good dietary supplement -  if it isn't contraindicated. Personally I like good ole ice cream shakes.  There are many other options to help increase your weight.

I hope you'll keep in touch. I'll be very interested in hearing from you again soon. Please feel free to be active in our community, We welcome new members.

Regards,
~Tuck
Have an Answer?
Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473358451
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches